Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 24, 2018, 10:14 AM CST for 9 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 10:14 AM CST (16:14 UTC)
- Expired
- Feb 24, 2018, 3:14 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
176 WWUS74 KCRP 241614 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1014 AM CST Sat Feb 24 2018 ...STRONG WIND OVER THE COASTAL BEND AND VICTORIA CROSSROADS THROUGH EARLY AFTERNOON... .Strong south to southwest wind aloft, associated with an upper level disturbance, will continue to mix toward the surface over the Coastal Bend and Victoria Crossroads. This condition will persist at least through early this afternoon. TXZ232>234-242>247-242200- /O.NEW.KCRP.WI.Y.0005.180224T1614Z-180224T2200Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio- Calhoun- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 1014 AM CST Sat Feb 24 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...Mid morning through early afternoon today. * WINDS...South to southwest wind 25 to 35 mph with gusts to 40 mph. * IMPACTS...Adverse driving conditions for high profile vehicles. Risk of injury from objects that can be blown about by the wind. Elevated risk to construction workers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 87
1 follow-up statement
751 WWUS74 KCRP 242114 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 314 PM CST Sat Feb 24 2018 ...STRONG WINDS HAVE DIMINISHED ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS... .Wind speeds across the Coastal Bend and Victoria Crossroads have decreased below Wind Advisory criterion. TXZ232>234-242>247-242215- /O.CAN.KCRP.WI.Y.0005.000000T0000Z-180224T2200Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio- Calhoun- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 314 PM CST Sat Feb 24 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. Wind speeds across the Coastal Bend and Victoria Crossroads have decreased below Wind Advisory criterion. Hence, the Advisory has been cancelled. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:59 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 24, 9:59 AM CST, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
959 AM CST Sat Feb 24 2018
.DISCUSSION...
Earlier updated to include the southern bays/nearshore waters in
the dense fog advisory. Deterministic NAM soundings suggest a
little mixing over the southern bays/nearshore waters by 15z, yet
not over the corresponding northern waters. Available cameras
suggest improving conditions over the south, yet not quite near
Matagorda. Will continue the dense fog advisory for the northern
bays/nearshore waters until 21z. RAP13/NAM soundings suggest
possible vertical mixing of 30-40kt wind to the surface approximately
during the 16-20z period over portions of the ERN CWA. Will
monitor for possible Wind Advisory.
&&
.PREVIOUS DISCUSSION... /Issued 609 AM CST Sat Feb 24 2018/
DISCUSSION...
Updated for the 12Z Aviation Discussion.
AVIATION...
Mix of MVFR/VFR conditions at TAF sites this morning. CIGs have
lifted some along the coast with the S-ly 40-45 KT LLJ that
developed. As temperatures warm, additional mixing is expected to
reach the surface but the strongest part of the jet should shift
farther east. This said, have gusts mainly between 25-30 KTs
across the coastal sites through the afternoon, while LRD should
remain around 10 KTs through the TAF period. Morning convection
should remain isolated and continue to move off to the northeast
through the morning hours. Patchy light drizzle may continue
through early afternoon for locations near VCT before diminishing
further through the afternoon. CIGs should thin out further to
VFR this afternoon. Will begin to see winds shift toward LRD as a
coastal trough develops ahead of the next approaching cold front.
Rain chances are expected to increase this evening through the end
of the TAF period as the front moves farther south and stalls
along the coast. Lowering CIGs and a mix of SHRAs/TSTMs are
expected late tonight, with greatest rain chances for the eastern
sites of ALI-CRP-VCT.
PREVIOUS DISCUSSION... /Issued 437 AM CST Sat Feb 24 2018/
SHORT TERM (Today through Sunday)...
Elevated showers and a few thunderstorms will remain possible
mainly across the Brush Country early this morning following the
SW-NE flow aloft. Should see activity begin to wane down through
the morning as increased mid level subsidence occurs with warmer
conditions moving in at H85. Weak isentropic lift at 295K-300K
developing from a surface low/trough coming out of NE Mexico may
still lead to a light rain/shower mix through the morning, but
should again, taper off into the afternoon, with much of the
chances shifted northward as the low quickly lifts to the
northeast today. This area of low pressure will merge with another
region of low pressure near the TX-OK-AR area, continuing the
moderate to strong southerly flow across South Texas. Breezy
conditions are expected today, especially toward the coast and
gulf waters. Small Craft Advisories are in effect for later this
morning for portions of the Middle Texas Coast.
In addition to the low quickly lifting to the northeast, this
should aide in higher pressure building in from behind pushing
through a cold front late tonight into Sunday morning. Winds are
expected to shift more out of the north across the Brush Country
with a prefrontal trough/coastal trough developing this
afternoon. For temperatures, with the drying and warming in the
midlevels, should see temps rise into the upper 70s to mid 80s.
Slightly cooler temps will be possible toward Cotulla where H85
flow and temps are cooler.
As the front approaches through the night converging upon the
coastal trough, moisture will again pool southward along the
coast. The convergence is expected to be enough to lead to an
increase of showers and thunderstorms late tonight through Sunday.
Cooling in the mid levels along with an increase in shearing late
in the night may lead to a few strong storms with small hail and
gusty winds, although an isolated severe storm could not be ruled
out, especially across the coastal region where convergence
remains the strongest.
Heading through midday Sunday, the coastal trough is expected to
slide farther to the east with the bulk of the moisture exiting
the region. This should allow the front to slowly push farther
south with drier air moving into the region.
Temperatures are expected to remain rather cool for Sunday,
due to chances of rain and thick cloud cover. Temps are expected
to struggle to break out of the 60s across much of the region,
especially toward areas east of I-37.
MARINE...
Sea fog will continue to plague the Middle Texas Coast, especially
areas north of Port Aransas. A Marine Dense Fog Advisory remains
in effect through mid morning. In addition, winds are expected to
increase today reaching low end Small Craft Advisory conditions.
SCAs are in effect for the southern bays and southern nearshore
waters, generally areas south of Port Aransas, and for the
offshore waters beginning late this morning through the afternoon.
LONG TERM (Sunday night through Friday)...
Most if not all of the convection should be offshore Sunday evening,
as the mid level theta-e ridge is near the NE coast. Thus, there is
a slight mention of showers/storms Sunday evening NE inland areas
and for rain near the immediate coast; otherwise the precipitation
will be offshore in the evening and essentially done with shortly
after midnight including offshore. NAM model is warmer than most
other models for overnight lows on Monday morning, but looking at
most of the model solutions, the increasing northerly winds bringing
the slightly cooler air will vie for the cooler solutions. Surface
high moves rapidly east Monday and that means the moisture will come
back but not until Monday night. Unless you like a lot of sunshine,
Monday may be a rather pleasant day (winds may be elevated over the
gulf waters but otherwise not too bad), with highs in the 70s.
Isentropic upglide takes form on Monday night and feeling really is
that we will likely see fog and drizzle more than measurable
rainfall. Still, went with low chance/slight chance rain with for
mainly overnight with the better chances for rain over the western
areas. Rain should move out over the southern areas Tuesday
afternoon with lingering chances for precipitation northern areas.
Another upper trough will approach the area on Wednesday and overall
Wednesday looks to be rather warm with much of the better dynamics
and moisture to the north of the area. Thus, have low chance POPs
Wednesday and Wednesday night northern areas and slight chance
southern areas. Looks to dry out rapidly for Thursday and thus kept
the only mention of rain over the gulf waters and extreme northeast.
Flow aloft remains more southwest so there will be clouds around but
overall not too bad as the low level moisture stays southeast with
the surface high over northern portions of Texas on Friday. Overall,
the Superblend temperatures were OK but did blend them in a bit with
WPC temperatures at times (mainly maximum values) through Friday,
along with some adjustments for areas near the coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 80 62 68 57 73 / 10 60 70 10 10
Victoria 79 58 65 52 75 / 20 60 70 10 10
Laredo 82 59 70 52 74 / 10 30 30 0 10
Alice 86 60 68 54 75 / 10 50 70 10 10
Rockport 79 61 68 56 73 / 20 70 70 20 10
Cotulla 78 55 70 48 77 / 20 10 20 0 0
Kingsville 87 63 68 56 73 / 10 50 70 10 10
Navy Corpus 79 63 68 60 72 / 10 60 70 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
Dense Fog Advisory until 10 AM CST this morning For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Feb 24, 5:09 AM CST, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 509 AM CST Sat Feb 24 2018 TXZ229>234-239>247-251115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 509 AM CST Sat Feb 24 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms late tonight as front approaches South Texas. A few storms may become strong with small hail and gusty winds. An isolated severe storm can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms over the eastern portions of South Texas through Sunday, and then again Tuesday over the northern portions of South Texas, and over all of South Texas Wednesday and Wednesday night. A few strong storms are possible Sunday; but overall no significant severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-251115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 509 AM CST Sat Feb 24 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Marine Dense Fog Advisory in effect through mid day for the northern bays and nearshore waters north of Port Aransas. Patchy to areas of fog will be possible again tonight. Small Craft Advisory in effect for the southern bays and nearshore waters south of Port Aransas in addition to the offshore waters late this morning through the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sea fog will continue at times over the northern bays and nearshore gulf waters through Sunday morning. Sea fog will be possible again late Monday through Tuesday over the bays and near shore waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 24, 5:21 AM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
521 AM CST SAT FEB 24 2018
TXZ230-231-241145-
Live Oak-McMullen-
521 AM CST SAT FEB 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN AND
SOUTHWESTERN LIVE OAK COUNTIES...
At 520 AM CST, a strong thunderstorm was located over Loma Alta, or
19 miles northeast of Freer, moving northeast at 55 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Clegg and Loma Alta.
LAT...LON 2819 9808 2805 9846 2806 9859 2812 9865
2840 9826
TIME...MOT...LOC 1120Z 236DEG 49KT 2813 9847
CBSpecial weather statement, Feb 24, 8:14 AM CST, 2 hours before
Special Weather Statement National Weather Service Corpus Christi TX 814 AM CST Sat Feb 24 2018 TXZ242>247-241615- Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 814 AM CST Sat Feb 24 2018 ...AREAS OF FOG NEAR THE COAST EARLY THIS MORNING... Patchy to areas of fog expected to continue early this morning over the Coastal Bend, mainly near the coast. Fog is expected generally along and east of a Kingsville, Robstown, Refugio, and Port Lavaca line. Visibilities within this region will vary from 2 to 4 miles. However, some residents and motorists will experience fog with visibilities less than 1 mile. Visibilities will improve during the mid to late morning hours as temperatures increase slightly and contribute to fog dissipation. Please use caution when driving and prepare for rapidly changing visibilities. Always use low beam headlights and slow down when encountering fog. Allow extra time to reach your destination. 87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:00 PM CST | Marine Dense Fog Advisory | CRP | 14 hr | |
| Feb 24, 3:32 AM CST | Small Craft Advisory | CRP | 14 hr | |
| Feb 24, 5:21 AM CST | Special Weather Statement | CRP | Live Oak | 24 min |
| Feb 24, 10:24 AM CST | Marine Dense Fog Advisory | CRP | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.